Originally Posted by ronnie
I am taking Artane (Trihexyphen) 4Mg daily instead of Sinemet for long term use so I won't get the dyskenias that so frequently occur with Sinemet. My neurologist prescribes it because it is more effective then Sinemet for reducing my tremors. I ASSUMED it would be better to use long term to reduce rhe chance of the dyskenisias that many Parkies get after years on Sinemet. I googled TRihexyphen and happened to note under side effects: tantric dyskenesias. If it does lead to them too after long term use, I want to know that.
Also I hear Artane works on a different part of the brain then Sinemet. Any explanations would be helpful.
I cannot take the dopamine agonists due to bad side effects. I have been diagnosed for almost seven years. I currently take 1Mg. Azilect,and 4 Mg. Artane, daily for Parkinson's. I also some times take one 25/100 Sinemet tablet when I needto be in peak condition.
Any answers to my questions will be most appreciated.
Not sure I can be of much help but I remember Artane along with Amantadine were the first 2 anti parkinson drugs I took.
I don't have tremor so can't comment on Artanes ability to reduce tremor.
I clearly remember thinking when on both the abovementioned drugs not feeling any different apart from a dry mouth.
Personally I think you're wise to stay away from agonists, they caused me a lot of grief.
Starting Sinemet was something like you I held back from for a long time.
In retrospect far too long as my quality of life improved dramatically with it.
Unfortunately dyskinesia came within the first yr of commencing Sinemet although the good news is that following DBS and now 9yrs post DBS dyskinesia hasn't returned.
My old neuro felt it was important to hold out on Sinemet due to my young age and the likelyhood of dyskinesia starting but I look back and think how rigid and slow I was for those few yrs.
Hope some of what I said of past experiences can be of some help.